Analytic torsion and R-torsion of Witt representations on manifolds with cusps

Pierre Albin, Frédéric Rochon, David Sher

Research output: Contribution to journalArticlepeer-review


We establish a Cheeger-Müller theorem for unimodular representations satisfying a Witt condition on a noncompact manifold with cusps. This class of spaces includes all noncompact hyperbolic spaces of finite volume, but we do not assume that the metric has constant curvature nor that the link of the cusp is a torus. We use renormalized traces in the sense of Melrose to define the analytic torsion, and we relate it to the intersection R-torsion of Dar of the natural compactification to a stratified space. Our proof relies on our recent work on the behavior of the Hodge Laplacian spectrum on a closed manifold undergoing degeneration to a manifold with fibered cusps.

Original languageEnglish (US)
Pages (from-to)1883-1950
Number of pages68
JournalDuke Mathematical Journal
Issue number10
StatePublished - Jul 1 2018

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Analytic torsion and R-torsion of Witt representations on manifolds with cusps'. Together they form a unique fingerprint.

Cite this